Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 146, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2014, 7:51 PM MDT for Saguache County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2014, 7:51 PM MDT (01:51 UTC)
- Expired
- Jul 17, 2014, 8:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3247 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS55 KPUB 180151
SVRPUB
COC109-180230-
/O.NEW.KPUB.SV.W.0146.140718T0151Z-140718T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT THU JUL 17 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
* UNTIL 830 PM MDT
* AT 750 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MOFFAT...OR 34 MILES NORTH OF ALAMOSA...MOVING SOUTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL SAGUACHE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3799 10613 3800 10595 3776 10585 3776 10614
TIME...MOT...LOC 0150Z 327DEG 11KT 3795 10606
HAIL...1.00IN
WIND...60MPH
$$
284 follow-up statements
775
WWUS55 KPUB 180157
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT THU JUL 17 2014
COC109-180230-
/O.CON.KPUB.SV.W.0146.000000T0000Z-140718T0230Z/
SAGUACHE CO-
757 PM MDT THU JUL 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTH CENTRAL SAGUACHE COUNTY...
AT 757 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MOFFAT...OR 33 MILES NORTH OF ALAMOSA...MOVING SOUTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL SAGUACHE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3799 10613 3800 10595 3776 10585 3776 10614
TIME...MOT...LOC 0157Z 327DEG 11KT 3793 10604
HAIL...1.00IN
WIND...60MPH
$$
28339
WWUS55 KPUB 180204
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT THU JUL 17 2014
COC109-180230-
/O.CON.KPUB.SV.W.0146.000000T0000Z-140718T0230Z/
SAGUACHE CO-
804 PM MDT THU JUL 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTH CENTRAL SAGUACHE COUNTY...
AT 804 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MOFFAT...OR 30 MILES NORTH OF ALAMOSA...MOVING SOUTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL SAGUACHE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3795 10613 3798 10594 3776 10585 3776 10614
TIME...MOT...LOC 0204Z 333DEG 13KT 3790 10603
HAIL...1.00IN
WIND...60MPH
$$
28107
WWUS55 KPUB 180217
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
817 PM MDT THU JUL 17 2014
COC109-180230-
/O.CON.KPUB.SV.W.0146.000000T0000Z-140718T0230Z/
SAGUACHE CO-
817 PM MDT THU JUL 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTH CENTRAL SAGUACHE COUNTY...
AT 817 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CENTER...OR 27 MILES NORTH OF ALAMOSA...MOVING SOUTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL SAGUACHE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3791 10613 3795 10593 3776 10585 3776 10614
TIME...MOT...LOC 0217Z 341DEG 13KT 3785 10602
HAIL...1.00IN
WIND...60MPH
$$
28894
WWUS55 KPUB 180228
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MDT THU JUL 17 2014
COC109-180237-
/O.EXP.KPUB.SV.W.0146.000000T0000Z-140718T0230Z/
SAGUACHE CO-
828 PM MDT THU JUL 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAGUACHE COUNTY
WILL EXPIRE AT 830 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THERE MAY STILL BE
SOME WINDS AROUND 40 MPH WITH THIS STORM...IN ADDITION TO SOME PEA
SIZE HAIL AND HEAVY RAIN.
LAT...LON 3791 10613 3795 10593 3776 10585 3776 10614
TIME...MOT...LOC 0224Z 327DEG 11KT 3785 10602
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:46 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 17, 3:46 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT THU JUL 17 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 345 PM MDT THU JUL 17 2014 ...MUCH QUIETER... MUCH DRIER...MORE STABLE AIR HAS MOVED IN OVER MOST OF THE REGION PER RADAR AND WATER VAPOR IMAGERY. THE EXCEPTION TO THIS IS OVER THE MOUNTAINS...ESPECIALLY THE SOUTHWEST MOUNTAINS...WHERE THE AIR MASS IS STILL ADEQUATELY MOIST AND UNSTABLE. RADAR HAS INDICATED SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAIN...ACROSS THE SAN JUANS FOR SEVERAL HOURS NOW...WITH A FEW CELLS BEING GENERATED OVER THE RANGES FARTHER TO THE NORTH AND EAST. EXPECT THIS PATTERN TO CONTINUE THROUGH THE EVENING...WITH CONTINUED ACTIVITY OVER THE SAN JUANS...ALONG WITH INCREASED DEVELOPED OVER THE OTHER MOUNTAIN RANGES. ALSO...IT SHOULD REMAIN MOSTLY DRY ON THE PLAINS THIS EVENING. THERE IS SMALL CHANCE THAT A FEW ISOLATED CELLS COULD TRY TO DRIFT OUT ONTO THE WESTERNMOST PLAINS DURING THE EARLY EVENING HOURS...BUT THIS IS REALLY A PRETTY SMALL CHANCE. TOMORROW WILL BE MUCH WARMER...WITH ISOLATED...HIGH BASED CONVECTION OVER AND NEAR THE MOUNTAINS IN THE AFTERNOON. WITH THE AIR MASS BEING SO MUCH WARMER...ALMOST 20 DEGREES WARMER THAN TODAY ACROSS THE PLAINS...AND THE MOISTURE BEING HIGHER BASED...THE PRIMARY STORM THREATS WILL TURN TO LIGHTNING AND GUSTY WINDS. THERE COULD BE AN ISOLATED POCKET OF HEAVY RAIN SOMEWHERE IN THE AFTERNOON BUT THIS SHOULD REALLY BE THE EXCEPTION RATHER THAN THE RULE. THE MAIN THING WILL BE THE RETURN OF TRUE MID SUMMER HEAT. SO LONG FOR NOW SEPTEMBER TEMPERATURES. LW .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 345 PM MDT THU JUL 17 2014 A RETURN TO A MORE TRANQUIL AND WARMER METEOROLOGICAL PATTERN IS ANTICIPATED DURING THE LONGER TERM AS UPPER RIDGING BUILDS INTO SOUTHERN COLORADO. RECENT LONGER TERM COMPUTER SIMULATIONS INDICATE THAT UPPER RIDGE CENTERED OVER SOUTHWESTERN NEW MEXICO AT 06Z SATURDAY BUILDS OVER NEW MEXICO AND THE TEXAS PANHANDLE REGION THROUGH MONDAY BEFORE SHIFTING INTO COLORADO FROM TUESDAY INTO THURSDAY. SURFACE LEE-SIDE TROUGHING BECOMES ANCHORED OVER FAR EASTERN COLORADO/FAR WESTERN KANSAS FROM LATER FRIDAY INTO MONDAY. LONGER RANGE COMPUTER MODELS SUGGEST THAT NORTHERLY SURGE WILL ATTEMPT TO PUSH ACROSS EASTERN SECTIONS OF THE FORECAST DISTRICT BY TUESDAY MORNING WITH ANOTHER EASTERLY SURGE ATTEMPTING TO DEVELOP BY NEXT THURSDAY. ENOUGH ATMOSPHERIC MOISTURE IS PROJECTED TO REMAIN IN PLACE OVER THE CWFA DURING THE LONGER TERM TO WARRANT ISOLATED PRIMARILY HIGHER TERRAIN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...WITH UPTICKS IN PRECIPITATION COVERAGE POSSIBLE FROM TUESDAY INTO NEXT THURSDAY. RELATIVELY FAVORABLE CAPE...LI AND SHEAR VALUES WILL ALLOW FOR THE POSSIBILITY OF ONE OR TWO STRONG TO SEVERE THUNDERSTORMS OVER PRIMARILY FAR EASTERN SECTIONS OF THE FORECAST DISTRICT FRIDAY EVENING AND THEN AGAIN FROM LATER SATURDAY INTO SATURDAY NIGHT(IF THE CAP CAN BE BROKEN). FINALLY...ABOVE SEASONAL TEMPERATURES SHOULD BE NOTED OVER THE MAJORITY OF THE FORECAST DISTRICT FROM THIS WEEKEND INTO NEXT THURSDAY AS PROJECTED INTERSTATE 25 700 MB TEMPERATURES APPROACH 20C AT TIMES ALLOWING THE MAJORITY OF EASTERN COLORADO TO EXPERIENCE MAXIMUM TEMPERATURES IN THE 90S AND EVEN THREATEN THE CENTURY MARK AT TIMES FROM THIS WEEKEND INTO NEXT THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 345 PM MDT THU JUL 17 2014 MUCH DRIER NEXT 24 HOURS. STILL DECENT SHOWER AND THUNDERSTORM ACTIVITY OVER THE MOUNTAINS WEST OF I-25 THIS EVENING...ESPECIALLY THE SOUTHWEST MOUNTAINS...BUT ONLY VERY ISOLATED ACTIVITY EAST OF INTERSTATE 25. KALS HAS THE BEST CHANCE OF SEEING STORMS THIS EVENING. KPUB AND PROBABLY KCOS WILL MISS OUT ON THE ACTIVITY. CONDITIONS MAY DETERIORATE THROUGH MVFR/IFR/LIFR IN STORMS. PRIMARY WINDOW FOR STORMS THIS EVENING WILL CLOSE AROUND 03Z. OUTSIDE OF STORMS...GENERALLY VFR EXPECTED. FOR TOMORROW...DRIER AND MUCH WARMER. STILL SOME ISOLATED HIGH BASED THUNDERSTORM ACTIVITY OVER THE MOUNTAINS IN THE AFTERNOON. A STORM COULD IMPACT KCOS AND KALS...BUT PROBABLY NOT KPUB. CHANCES ARE PRETTY REMOTE SO NO INDICATION IN THE TAFS AT THIS TIME. PRIMARY THREATS FROM STORMS TOMORROW WILL BE LIGHTNING AND STRONG GUSTY WINDS. STORM INITIATION TIME SHOULD BE CLOSE TO 18Z. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 17, 11:59 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT THU JUL 17 2014 COZ058>089-093>099-181800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1159 AM MDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LESS NUMEROUS ACROSS THE AREA TODAY THAN THE PAST SEVERAL DAYS...WITH SCATTERED STORMS FORMING OVER THE MOUNTAINS THIS AFTERNOON...THEN DRIFTING ACROSS THE PLAINS AND VALLEYS LATE IN THE DAY. STORM INTENSITY WILL BE LESS AS WELL TODAY...WITH ANY STORMS WHICH FORM PRODUCING BRIEF HEAVY RAINFALL...OCCASIONAL LIGHTNING AND SOME PEA SIZED HAIL. THUNDERSTORMS WILL DIMINISH QUICKLY THIS EVENING WITH CLEARING SKIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING...MAINLY NEAR AND OVER THE MOUNTAIN AREAS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS. A FEW OF THE STRONGER STORMS MAY PRODUCE SOME SMALL HAIL IN ADDITION TO LOCALLY HEAVY RAINFALL. SATURDAY INTO NEXT WEEK...STORMS WILL BE MORE ISOLATED IN COVERAGE...AND MAINLY CONFINED TO THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER AND NEAR THE THE MOUNTAINS. 50/50
In the hours before
Special weather statement, Jul 17, 5:03 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT THU JUL 17 2014
COZ061>063-072-172330-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
503 PM MDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE COUNTY UNTIL
530 PM MDT...
AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SALIDA...OR 50 MILES EAST OF GUNNISON...
MOVING SOUTHWEST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SALIDA AND PONCHA SPRINGS.
LAT...LON 3868 10599 3860 10589 3850 10595 3846 10600
3847 10618
TIME...MOT...LOC 2303Z 035DEG 13KT 3858 10599
28Special weather statement, Jul 17, 5:58 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 558 PM MDT THU JUL 17 2014 COZ069-072-073-180030- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 558 PM MDT THU JUL 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY UNTIL 630 PM MDT... AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRESTONE PEAK...OR 34 MILES NORTHEAST OF ALAMOSA...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CRESTONE PEAK AND GREAT SAND DUNES. LAT...LON 3795 10577 3802 10564 3783 10547 3778 10567 TIME...MOT...LOC 2357Z 330DEG 14KT 3793 10563 28
Special weather statement, Jul 17, 6:19 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT THU JUL 17 2014
COZ069-070-072-073-180045-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
619 PM MDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE...
SOUTHEASTERN SAGUACHE AND NORTHERN ALAMOSA COUNTIES UNTIL 645 PM
MDT...
AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF CENTER TO NEAR CRESTONE PEAK...AND MOVING SOUTHEAST AT
15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH SOME HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HOOPER AND GREAT SAND DUNES.
LAT...LON 3769 10605 3773 10548 3784 10546 3796 10560
3791 10615
TIME...MOT...LOC 0018Z 311DEG 15KT 3786 10605 3791 10557
28Special weather statement, Jul 17, 6:42 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT THU JUL 17 2014
COZ069-070-072-073-180115-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
642 PM MDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE AND
NORTHERN ALAMOSA COUNTIES UNTIL 715 PM MDT...
AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CRESTONE...OR 29 MILES NORTH
OF ALAMOSA...MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GREAT SAND DUNES.
LAT...LON 3785 10592 3801 10581 3788 10549 3776 10552
3775 10576
TIME...MOT...LOC 0041Z 298DEG 11KT 3790 10579
28Special weather statement, Jul 17, 7:13 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT THU JUL 17 2014
COZ069-072-073-180145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
713 PM MDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 745 PM MDT...
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTONE PEAK...OR 32 MILES NORTHEAST OF
ALAMOSA...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH SOME HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GREAT SAND DUNES.
LAT...LON 3778 10567 3795 10574 3798 10562 3790 10550
3776 10546
TIME...MOT...LOC 0112Z 252DEG 15KT 3789 10562
28Special weather statement, Jul 17, 7:41 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 741 PM MDT THU JUL 17 2014 COZ069-180215- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- 741 PM MDT THU JUL 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAGUACHE COUNTY UNTIL 815 PM MDT... AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SAGUACHE...OR 36 MILES NORTH OF ALAMOSA...MOVING SOUTH AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL SAGUACHE COUNTY. LAT...LON 3803 10618 3804 10596 3779 10588 3777 10621 TIME...MOT...LOC 0141Z 357DEG 19KT 3797 10607 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:19 PM MDT | Special Weather Statement | PUB | Alamosa | 26 min |
| Jul 17, 6:42 PM MDT | Special Weather Statement | PUB | Alamosa | 33 min |
| Jul 17, 7:13 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jul 17, 7:41 PM MDT | Special Weather Statement | PUB | Saguache | 34 min |
| Jul 18, 3:20 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Jul 18, 4:19 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jul 18, 4:58 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jul 18, 5:00 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 18, 5:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 38 min |
| Jul 18, 5:41 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.